Alert archive / Montana / River Flood Warnings in 2014
River Flood Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Mar 12, 2014, 4:48 PM MDT for Hill County, Montana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2014, 4:48 PM MDT (22:48 UTC)
- Expired
- Mar 13, 2014, 4:48 PM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hill County, MT
The radar
The Great Falls radar (KTFX), 182 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Milk River at Eastern Crossing nr Rudyard (ERNM8). The gauge peaked at 9.72 ft at Mar 12, 2014, 12:00 PM MDT.
- Action stage
- 8.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06135000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
836 WGUS45 KTFX 122248 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 448 PM MDT WED MAR 12 2014 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA... MILK RIVER NEAR RUDYARD .A FLOOD WARNING IS IN EFFECT UNTIL FURTHER NOTICE FOR A PORTION OF THE MILK NORTH OF RUDYARD. FLOODING IS EXPECTED ALONG PORTIONS OF THE MILK RIVER...MAINLY FROM FRESNO RESERVOIR NORTHWARD TO THE CANADIAN BORDER. THE MAIN EFFECTS FROM FLOODING WILL BE TO FARM LAND ADJACENT TO THE MILK RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. IF WATER DOES COVER THE ROADWAY...TURN AROUND...DO NOT DROWN. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC041-131348- /O.NEW.KTFX.FL.W.0004.140312T2248Z-000000T0000Z/ /ERNM8.1.SM.140312T0456Z.140312T1800Z.000000T0000Z.NO/ 448 PM MDT WED MAR 12 2014 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE MILK RIVER AT RUDYARD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.5 FEET. && LAT...LON 4896 11047 4900 11047 4900 11042 4896 11032 4892 11035
4 follow-up statements
624 WGUS85 KTFX 130241 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 841 PM MDT WED MAR 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA... MISSOURI RIVER AT LANDUSKY AFFECTING FERGUS COUNTY MILK RIVER AT RUDYARD AFFECTING HILL COUNTY .AN ICE JAM ON THE MISSOURI RIVER NEAR LANDUSKY HAS CAUSED FLOODING ON A PORTION OF THE RIVER. AS A RESULT...THE JAMES KIPP STATE PARK HAS BEEN CLOSED DUE TO THE FLOODING. BECAUSE SOME OF THE FLOODING IS A RESULT OF A AN ICE JAM...THE FLOODING WILL PERSIST FOR A FEW MORE DAYS...AS THE EXTACT TIMING OF THE BREAK UP OF ICE JAMS ARE UNPREDICTABLE. A FLOOD WARNING IS ALSO IN EFFECT UNTIL FURTHER NOTICE FOR A PORTION OF THE MILK NORTH OF RUDYARD. FLOODING IS EXPECTED ALONG PORTIONS OF THE MILK RIVER...MAINLY FROM FRESNO RESERVOIR NORTHWARD TO THE CANADIAN BORDER. THE MAIN EFFECTS FROM FLOODING WILL BE TO FARM LAND ADJACENT TO THE MILK RIVER. && MTC027-131741- /O.CON.KTFX.FL.W.0003.000000T0000Z-140314T1330Z/ /LDKM8.1.IJ.000000T0000Z.140312T0815Z.140314T0730Z.UU/ 841 PM MDT WED MAR 12 2014 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT LANDUSKY. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM WEDNESDAY THE STAGE WAS 26.9 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. FLOODING AT JAMES KIPP STATE PARK WILL OCCUR. && LAT...LON 4763 10900 4781 10886 4771 10832 4747 10832 $$ MTC041-131741- /O.CON.KTFX.FL.W.0004.000000T0000Z-000000T0000Z/ /ERNM8.1.SM.140312T0456Z.140312T1800Z.000000T0000Z.NO/ 841 PM MDT WED MAR 12 2014 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER AT RUDYARD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 9.5 FEET. MINOR FLOODING WILL OCCUR ALONG PORTIONS OF THE MILK RIVER FROM FRESNO RESERVOIR NORTHWARD TO THE CANADIAN BORDER. && LAT...LON 4896 11047 4900 11047 4900 11042 4896 11032 4892 11035
306 WGUS85 KTFX 131225 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 625 AM MDT THU MAR 13 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... MILK RIVER AT RUDYARD AFFECTING HILL COUNTY FOR THE MILK RIVER, INCLUDING RUDYARD, NO FLOODING IS OBSERVED OR FORECAST. .THE WATER LEVEL HAS DROPPED BELOW FLOOD STAGE AND IS EXPECTED TO CONTINUE TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. & && MTC041-131255- /O.CAN.KTFX.FL.W.0004.000000T0000Z-140313T1225Z/ /ERNM8.1.SM.140312T0456Z.140312T1800Z.140313T0351Z.NO/ 625 AM MDT THU MAR 13 2014 THE FLOOD WARNING IS CANCELLED FOR THE MILK RIVER AT RUDYARD. * AT 6:15 AM THURSDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.5 FEET. && LAT...LON 4896 11047 4900 11047 4900 11042 4896 11032 4892 11035 $$
877 WGUS85 KTFX 131544 CCA FLSTFX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 942 AM MDT THU MAR 13 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... MILK RIVER NEAR RUDYARD AFFECTING HILL COUNTY. .THE WATER LEVEL HAS DROPPED BELOW FLOOD STAGE AND IS EXPECTED TO CONTINUE TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. && MTC041-131542- /O.COR.KTFX.FL.W.0004.000000T0000Z-140313T1225Z/ /ERNM8.1.SM.140312T0456Z.140312T1800Z.140313T0351Z.NO/ 942 AM MDT THU MAR 13 2014 THE FLOOD WARNING IS CANCELLED FOR THE MILK RIVER AT RUDYARD. * AT 6:15 AM THURSDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.5 FEET. && LAT...LON 4896 11047 4900 11047 4900 11042 4896 11032 4892 11035 $$
912 WGUS85 KTFX 131952 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT THU MAR 13 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... MILK RIVER AT RUDYARD AFFECTING HILL COUNTY FOR THE MILK RIVER, INCLUDING RUDYARD, NO FLOODING IS OBSERVED OR FORECAST. SNOWMELT AND ICE JAMS AFFECTING THE RIVER HAVE DECREASED AND RIVER LEVEL HAS DROPPED BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON/T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. && MTC041-132022- /O.CAN.KTFX.FL.W.0004.000000T0000Z-140313T1952Z/ /ERNM8.1.SM.140312T0456Z.140312T1800Z.140313T0351Z.NO/ 152 PM MDT THU MAR 13 2014 THE FLOOD WARNING IS CANCELLED FOR THE MILK RIVER AT RUDYARD. * AT 1:15 PM THURSDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 9.5 FEET. && LAT...LON 4896 11047 4900 11047 4900 11042 4896 11032 4892 11035 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Mar 12, 2:53 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 12, 2:53 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MDT Wed Mar 12 2014 .DISCUSSION... Tonight through Friday...There will be two main weather systems aloft to deal with during the period. The first will move southeast through the area Thursday. Models do not forecast much moisture with the system so have gone with a dry forecast except for the northern Rocky Mountain Front. The next system will move into the Pacific Northwest Friday and spread increasing moisture over the area but precipitation should be confined mainly to the western mountains by afternoon. Blank Friday night through Wednesday...Medium range weather models remain in fair agreement through this weekend. A shortwave sliding SE downstream of a building upper level ridge along the west coast will move quickly through MT Friday night through Saturday morning. Lift and moisture associated with this shortwave are quite impressive so have increased the chances of precipitation. This shortwave will also bring cooler, but still near seasonal, temps on Saturday. Quick movement of this system will keep precipitation amounts fairly low. Snow levels will lower enough Friday night for any precipitation to be in the form of snow by Saturday morning, though accumulations will generally be limited to the mtns, where up to 2 inches may fall. The upper level ridge along the west coast builds in quickly behind the departing shortwave Saturday afternoon and shifts east across the Northern Rockies and MT Sunday, providing a period of dry and much warmer conditions on Sunday. The ridge flattens late Saturday through Sunday night and westerly flow aloft strengthens. This in combination with strengthening surface pressure gradients will likely produce windy conditions by Sunday evening over much of north-central MT with the potential for strong winds along the Rocky Mtn Front and adjacent Plains through Sunday night. The latest ECMWF model has backed off on the strength of an upper trough from the eastern Pacific into the western US Mon/Tues, while the GFS model has gotten a little stronger with the trough. Hence the GFS and ECMWF models are in better agreement with this system than earlier. However there are still model differences so have kept the inherited chances of precipitation as is. && .AVIATION... UPDATED 1730Z. VFR conditions will prevail through Thursday morning with high pressure over the Northern Rockies. Breezy SW/W winds will continue over the north-central plains. Winds will be lighter over the southwest valleys. Uttech && .HYDROLOGY... Have extended the flood advisories into Thursday. Am not anticipating any increase in flooding at least through the rest of this week. Snow levels should be relatively low and minimum temperatures should fall below freezing for a time each night. In addition no precipitation is likely through Thursday. A weather system will move through the area Friday night but should bring little precipitation to the valleys and only up to several inches of snow to the mountains. Snowmelt could increase by Sunday as snow levels rise to between 6500 feet and 7500 feet. Increased precipitation could occur early next week but snow levels will fall. && .PRELIMINARY POINT TEMPS/POPS... GTF 30 49 28 50 / 0 10 0 10 CTB 28 45 25 46 / 0 0 0 10 HLN 27 50 27 50 / 0 0 0 20 BZN 19 44 23 48 / 0 0 0 20 WEY 11 41 14 41 / 0 0 0 20 DLN 22 47 24 48 / 0 0 0 20 HVR 29 48 25 51 / 0 10 10 10 LWT 30 48 27 49 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING for the Missouri River near Landusky until Thursday evening. URBAN and SMALL STREAM FLOOD ADVISORY until 115 PM MDT Thursday for Jefferson County. URBAN and SMALL STREAM FLOOD ADVISORY until 200 PM MDT Thursday for Glacier and Pondera counties. URBAN and SMALL STREAM FLOOD ADVISORY until 930 PM MDT Thursday for Lewis and Clark County. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:43 AM MDT | River Flood Warning | TFX | Fergus | 32 hr |
Nearby
River Flood Warnings in Montana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.